MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 APICAL CUFF; VENTRICULAR (ASSIST) BYPASS
Model Number 106522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that when the original apical cuff was implanted, the suture line was bleeding and could not be controlled.The surgeon made the decision to remove the cuff and start again with a fresh apical cuff.The additional cuff was opened and the new serial number was placed on the patient¿s documentation in place of the original cuff stickers.
 
Additional Manufacturer Narrative
Section d4 (model number): correction.Section d4, h4: additional information.Manufacturer's investigation conclusion: the report of bleeding from the suture line of the heartmate 3 apical cuff could not be confirmed and a specific cause for the reported event could not be determined through this evaluation.The device history record was reviewed and showed no deviations from manufacturing or quality assurance specifications.(b)(6), was shipped with apical cuff part number 10001258, lot number 7392365.The implant kit was shipped on (b)(6), 2020.The heartmate 3 lvas instructions for use (ifu) lists bleeding as an adverse event that may be associated with the use of the heartmate 3 left ventricular assist system.In addition, the ifu provides instructions on securing the apical cuff to the left ventricle and includes information regarding the suturing method.The ifu instructs to target the placement of the sutures on the black circumferential line marked on the apical cuff, which will help ensure that a hemostatic connection between the apical cuff and the heart tissue, for which uninterrupted opposition between the myocardial tissue and the apical cuff felt is required.In addition, this document cautions to ensure that apposition between the myocardial tissue and the cuff felt is continuous and sufficiently forceful to prevent bleeding.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 APICAL CUFF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key10528109
Report Number2916596-2020-04501
Device Sequence Number3118397
Product Code DSQ
UDI-Device Identifier05415067030801
UDI-Public05415067030801
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model Number106522
Device Catalogue Number106522US
Device Lot Number7392365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer12/18/2020
05/03/2022
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date12/21/2020
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight173 KG
Patient EthnicityNon Hispanic